Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 8, 2005, 5:51 PM EDT for Franklin County, Oxford County, Maine. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2005, 5:51 PM EDT (21:51 UTC)
- Expired
- Sep 8, 2005, 6:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Franklin County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 98 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:05 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 8, 3:05 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT THU SEP 8 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... LATEST SURFACE ANALYSIS SHOWS A SLOW MOVING COLD FRONT ROUGHLY FROM CARIBOU TO BURLINGTON. A VORT MAX IS TRACKING ALONG THIS FRONT...ENHANCING SHOWERS JUST NORTH OF BURLINGTON. FEEL GFS HAS THE BEST HANDLE ON THIS FEATURE...SO USE THE GFS MODEL IN THE SHORT TERM. THIS AREA IS LARGELY AN AREA OF RAIN...WITH HEAVIER SHOWERS EMBEDDED. GIVEN THE EXTENT OF THIS AREA...CARRY HIGH LIKELY POPS WITH THIS FEATURE. IN SOUTHERN MAINE AND NEW HAMPSHIRE SURFACE DEW POINTS (AND THUS CAPES/LI) HAVE BEEN DROPPING. FEEL ONLY LOW CHANCE POPS ARE WARRANTED HERE...WITH THE WAVE PASSING NORTH AND COVERAGE OF SHOWERS UPSTREAM FAIRLY SPOTTY. FEEL A LIMITED SEVERE POTENTIAL EXISTS IMMEDIATELY AHEAD OF THE VORT MAX ALONG THE FRONT. SOME THUNDERSTORMS NEAR THIS FEATURE ALONG THE BOUNDARY MAY APPROACH SEVERE...WITH HAIL THE LIKELY THREAT. THIS POTENTIAL SEEMS ISOLATED TO THE MOUNTAINS SINCE INSTABILITY DROPS OFF SOUTHWARD. WILL MAINTAIN MENTION OF THUNDERSTORMS AND POSSIBLE SMALL HAIL IN THE MOUNTAINS. OTHERWISE...USE MAV FOR OVERNIGHT LOWS...SINCE THE NAM SEEMS TO HAVE A POOR HANDLE ON THE VORT MAX ALONG THE FRONT. FOR TOMORROW...EXPECT A PARTLY TO MOSTLY SUNNY DAY...WITH COOLER TEMPERATURES IN LINE WITH A NAM/GFS MOS COMPROMISE. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH AND EAST ACROSS THE AREA FRIDAY NIGHT THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE AREA MONDAY. THIS FRONT LACKS MOISTURE AND IS EXPECTED TO RESULT IN ONLY SOME SCATTERED SHOWERS. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA EARLY NEXT WEEK WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTHWEST MID WEEK. && .AVIATION... GENERALLY VFR CONDITIONS...WITH A FEW EXCEPTIONS. FIRST...MAY SE A -TSRA IN LEB...WITH CHANCES FOR TSTMS AND SHOWERS DIMINISHING SOUTHWARD. ALSO FEEL THERE WILL BE PERIODS OF FOG AT LEB...AND PERHAPS AUG/CON AS WINDS DROP OFF DURING THE FRONTAL PASSAGE. VFR CONDITIONS TOMORROW. && .MARINE... WILL DROP SCA...AS SEAS FROM A SWELL HAVE SUBSIDED TO AROUND 4 FT. WAVE WATCH SEEMS REASONABLE...KEEPING SEAS IN THE 3 TO 4 FT RANGE OVER THE NEXT COUPLE DAYS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 8, 3:09 AM EDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 309 AM EDT THU SEP 8 2005 ANZ170-090708- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- 309 AM EDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090708- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 309 AM EDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 8, 4:13 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 413 PM EDT THU SEP 8 2005 MEZ009-082130- CENTRAL SOMERSET- INCLUDING THE CITY OF...BINGHAM 413 PM EDT THU SEP 8 2005 STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE PEA-SIZED HAIL ACROSS PORTIONS OF CENTRAL SOMERSET COUNTY. AT 410 PM RADAR INDICATED A THUNDERSTORM ABOUT 5 MILES SOUTH OF JACKMAN WHICH IS LIKELY PRODUCING PEA-SIZED HAIL. THOSE OUTDOORS SHOULD STAY ALERT FOR DETERIORATING WEATHER CONDITIONS. APFFEL
Special weather statement, Sep 8, 5:28 PM EDT, 23 minutes before
MEZ007-NHZ001-082215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 528 PM EDT THU SEP 8 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE AND NORTHERN OXFORD COUNTY IN WESTERN MAINE THROUGH 615 PM... THESE STORMS WILL CONTAIN FREQUENT LIGHTNING AND HEAVY RAIN. SMALL HAIL IS LIKELY AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE STORMS ARE MOVING TO THE EAST AT 25 MPH AND WILL AFFECT THE UMBAGOG LAKE REGION AND AREAS NEAR WENTWORTHS LOCATION IN NEW HAMPSHIRE AND WILSONS MILLS IN MAINE. IF THREATENING WEATHER APPROACHES...ESPECIALLY IF OUT ON A LAKE... HEAD FOR SAFE SHELTER IMMEDIATELY.
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.